Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 12, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at May 3, 2006, 7:40 PM CDT for Lawrence County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2006, 7:40 PM CDT (00:40 UTC)
- Expired
- May 3, 2006, 8:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Lawrence County, TN
The radar
The Northeast Alabama radar (KHTX), 126 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1137 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 040042 FFWOHX TNC099-040130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 740 PM CDT WED MAY 3 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH LAWRENCE COUNTY IN TENNESSEE * UNTIL 830 PM CDT * AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. OVER 2 INCHES HAS FALLEN IN AROUND AN HOURS TIME...AND MORE HEAVY RAIN IS LIKELY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LORETTO. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3499 8754 3499 8732 3517 8733 3517 8755 $$ MAG
1 follow-up statement
000 WGUS74 KOHX 040102 FFSOHX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 800 PM CDT WED MAY 3 2006 TNC099-040130- LAWRENCE TN- 800 PM CDT WED MAY 3 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTH LAWRENCE COUNTY... AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3499 8754 3499 8732 3517 8733 3517 8755 $$ MAG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at May 3, 3:34 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 3, 3:34 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 334 PM CDT WED MAY 3 2006 .SHORT TERM...SURFACE MAP AT 20Z SHOWS A LOW PRESSURE CENTER OVER SOUTHEAST MISSOURI, WITH A WEAK BOUNDARY EXTENDING SOUTHEASTWARD FROM THE LOW THROUGH WEST TENNESSEE AND INTO SOUTHERN MIDDLE TENNESSEE, WHICH IS PROVIDING THE FOCUS FOR ALL THE STORMS WERE SEEING THIS AFTERNOON. RUC MODEL SOUNDING VALID AT 20Z FOR NASHVILLE SHOWS A VERY UNSTABLE ENVIRONMENT, WITH A LIFTED INDEX OF -8.7, POSITIVE ENERGY OF 3300 J/KG, AND A PRONOUNCED MID-LEVEL DRY LAYER, ALTHOUGH THE K-INDEX IS A LITTLE LOW AT 21. A WARM NOSE AT 750 MB MAY BE ONLY THING PREVENTING MORE WIDESPREAD CONVECTION. .LONG TERM...ATMOSPHERIC MODELS CONTINUE TO SHOW A COLD FRONT ENTERING THE MID STATE TOMORROW MORNING, THEN STALLING OUT, LEAVING US MOIST AND UNSTABLE UNTIL A MID-LEVEL SHORTWAVE SWINGS ACROSS MIDDLE TENNESSEE ON FRIDAY, BRINGING A TEMPORARY REPRIEVE FROM THE ACTIVE WEATHER. AFTERWARD, SEVERAL WAVES WILL RIPPLE THROUGH THE MID STATE INTO THE WEEKEND, WHICH, COMBINED WITH THE STILL-PRESENT MARITIME TROPICAL AIR MASS, WILL PRODUCE SCATTERED CONVECTION THROUGH SATURDAY NIGHT, WHEN COOLER AND DRIER AIR WILL INFILTRATE THE REGION, AND LEAVE US WITH LITTLE, IF ANY, CHANCE OF PRECIPITATION UNTIL MONDAY NIGHT OR TUESDAY. OVERALL, ITS A MESSY FORECAST. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 78 59 75 / 30 50 50 50 CLARKSVILLE 62 77 57 75 / 40 50 50 50 CROSSVILLE 57 76 55 70 / 20 50 40 50 && .OHX WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES: BENTON...CHEATHAM...DAVIDSON...DICKSON...GILES... HICKMAN...HOUSTON...HUMPHREYS...LAWRENCE...LEWIS...MARSHALL... MAURY...MONTGOMERY...PERRY...ROBERTSON...STEWART...WAYNE...AND WILLIAMSON. && ROSE
Hazardous weather outlook, May 3, 9:20 AM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 920 AM CDT WED MAY 3 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 920 AM CDT WED MAY 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT AN APPROACHING COLD FRONT WILL INCREASE THE CHANCE FOR THUNDERSTORMS LATE TODAY AND TONIGHT. A FEW STRONG STORMS COULD DEVELOP...ESPECIALLY OVER THE NORTHWEST COUNTIES OF THE MID STATE. HEAVY DOWNPOURS...HAIL AND GUSTY WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY UNSETTLED WEATHER WILL AFFECT THE REGION THURSDAY THROUGH SATURDAY AS A SERIES OF DISTURBANCES INTERACTS WITH A LINGERING FRONT. A FEW STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE WEDNESDAY NIGHT THROUGH SATURDAY. BOYD
In the hours before
Special weather statement, May 3, 2:15 PM CDT, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT WED MAY 3 2006 TNZ005>007-022>027-056>061-093>095-031945- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 215 PM CDT WED MAY 3 2006 ...SEVERE THUNDERSTORMS IN SOUTHERN MIDDLE TENNESSEE... AT MID AFTERNOON...SEVERE THUNDERSTORMS HAVE DEVELOPED QUICKLY IN SOUTHERN MIDDLE TENNESSEE. THIS WILL BE THE TREND FOR THE NEXT SEVERAL HOURS...AS INSTABILITY... DEEP MOISTURE ALONG WITH MAXIMUM AFTERNOON HEATING TAKE PLACE. THE MAIN AREA OF CONCERN FOR THE NEXT SEVERAL HOURS WILL BE THE WEST HALF OF MIDDLE TENNESSEE...GENERALLY ALONG AND WEST OF INTERSTATE 65. BOYD
Special weather statement, May 3, 3:02 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 302 PM CDT WED MAY 3 2006 TNZ005>007-022>027-056>061-093>095-032030- BENTON-CHEATHAM-DAVIDSON-DICKSON-GILES-HICKMAN-HOUSTON-HUMPHREYS- LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-ROBERTSON-STEWART- WAYNE-WILLIAMSON- 302 PM CDT WED MAY 3 2006 ...STRONG STORMS IN SOUTHERN MIDDLE TENNESSEE... AT 3 PM...STRONG THUNDERSTORMS ARE MOVING THROUGH SOUTHERN MIDDLE TENNESSEE FROM...SUMMERTOWN...ETHRIDGE INTO GILES COUNTY ALONG HIGHWAY 166 AND INTO THE PULASKI AREA. THESE STORMS HAVE BEEN PULSING DURING THE LAST HALF HOUR. EXPECT WINDS TO 45 MPH...PEA TO MARBLE SIZE HAIL WITH THESE STORMS. RAPID INTENSIFICATION CAN OCCUR AT ANY TIME WITH THESE TYPE OF STORMS...AND LATER WARNINGS MAY BE NEEDED. BOYD
Local storm report, May 3, 5:39 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL DOVER 36.48N 87.84W
05/03/2006 M0.88 INCH STEWART TN LAW ENFORCEMENT
LARGE HAIL IN DOVER
&&
04Local storm report, May 3, 6:18 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
618 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL WAVERLY 36.09N 87.79W
05/03/2006 M1.00 INCH HUMPHREYS TN TRAINED SPOTTER
&&
MGIRODOLocal storm report, May 3, 7:15 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT WED MAY 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND DMG LORETTO 35.08N 87.44W
05/03/2006 LAWRENCE TN TRAINED SPOTTER
60 MPH WINDS AND NICKEL-SIZED HAIL
&&
MGIRODOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:12 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 48 min |
| May 3, 7:21 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 24 min |
| May 3, 7:37 PM CDT | Tornado Warning | OHX | Stewart | 23 min |
| May 3, 7:46 PM CDT | Tornado Warning | OHX | Montgomery | 29 min |
| May 3, 8:00 PM CDT | Tornado Warning | OHX | Perry | 30 min |
| May 3, 8:10 PM CDT | Tornado Warning | OHX | Houston | 20 min |
| May 3, 8:43 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 17 min |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.